Flash Flood, San Diego
- When
- August 27, 10:01 AM PST to 11:45 AM PST
- Where
- San Diego County, Pine Vly
- Property damage
- $30,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
Heavy rain, phone poles washed out, lines down, winds estimated at 45-50 mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Heavy rain, phone poles washed out, lines down, winds estimated at 45-50 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 27, 8:35 AM PST, 1 hour 26 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 935 AM PDT WED AUG 27 2003 .SYNOPSIS...MONSOONAL MOISTURE WILL REMAIN ENTRENCHED IN THE MOUNTAINS AND DESERTS THROUGH THURSDAY WITH AFTERNOON THUNDERSTORMS BRINGING LOCALLY HEAVY RAINFALL. SOME MINOR DRYING MAY OCCUR FOR SATURDAY AND SUNDAY AS WEAK HIGH PRESSURE BUILDS OVER SOUTHWEST CALIFORNIA. OTHERWISE...FAIR WITH AREAS OF NIGHT AND MORNING LOW CLOUDS AND FOG NEAR THE COAST. .DISCUSSION...NOT MUCH CHANGE IN THE MIRAMAR OR YUMA SOUNDINGS THIS MORNING. HIGH PRECIPITABLE WATER CONTENT AND HIGH K INDICES SUGGEST MORE HEAVY CONVECTION TO DEVELOP AGAIN THIS AFTERNOON. A FLASH FLOOD WATCH IS IN EFFECT. DEARTH OF GOOD MODEL DATA THIS MORNING DUE TO PROBLEMS AT NCEP SO PREVIOUS DISCUSSIONS STILL AS GOOD AS ANY. GOOD PENETRATION OF THE MARINE STRATUS/FOG THIS MORNING INTO THE WESTERN VALLEY AREAS OF SAN DIEGO CNTY. WITH LITTLE CHANGE TOMORROW...A REPEAT PERFORMANCE CAN BE EXPECTED AND MAY HAVE TO BEEF UP LOW CLOUDS IN COASTAL/VALLEY ZONES. OTHERWISE...CURRENT FORECAST LOOKS GOOD. SAN...FLASH FLOOD WATCH...SEE LAXFLSSGX.
CAZ042-043-048-050-055>058-060>062-281300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT SCATTERED THUNDERSTORMS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON AND EARLY EVENING. .DAY TWO... THURSDAY SCATTERED THUNDERSTORMS IN THE MOUNTAINS AND DESERTS IN THE AFTERNOON AND EARLY EVENING. .DAYS THREE THROUGH SEVEN... FRIDAY THROUGH TUESDAY CHANCE OF THUNDERSTORMS...MAINLY IN THE MOUNTAINS AND DESERTS AND MAINLY IN THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED TODAY AND THURSDAY.
The San Diego radar (KNKX), 28 km away, was scanning. The volume nearest the first event began at 18:02 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369516.